Queerty is better as a member

Log in | Register
  lawsuits

Man Claims: GlaxoSmithKline’s Parkinson’s Drug Turned Me Into a Gay Internet Sex Addict

Didier Jambart, a married father of two, is suing British pharmaceutical giant GlaxoSmithKline for making him a gay sex and gambling addict. How’s that again?

After taking the drug Requip since 2003 to treat his Parkinson’s disease, Jambart says the pills created a craving to gamble and sleep with men compulsively. The box never listed that as a side effect! Jambart, a 51-year-old French man, filed suit for $610,000, claiming GSK is responsible for his unrelenting desire to cross-dress, cruise the Internet, and put him in a situation where another man raped him. Those “symptoms” stopped in 2005, the same time he quit using the drug, but not after he lost his government job. (He’s also suing his neurologist.)

I am by no means qualified to speculate what GSK’s drugs are capable of, but if the drug maker was smart it would pay the six-figure settlement, and then invest eight figures into R&D to figure out how to turn Requip into the new Viagra. In the meantime, Jambart should look into this product:

By:           JD
On:           Jan 31, 2011
Tagged: , , , , , ,

  • 9 Comments
    • Daveny
      Daveny

      Sounds like someone got caught doing something by his wife that he couldn’t talk his way out of. lol

      Jan 31, 2011 at 3:20 pm · @ReplyReply to this comment ·
    • scribe
      scribe

      There is a list of dudes I want to start taking this.

      Jan 31, 2011 at 4:04 pm · @ReplyReply to this comment ·
    • greenmanTN
      greenmanTN

      Does GlaxoSmithKline also make communion wafers for the US Christian Right? It would certainly explain a lot!

      Jan 31, 2011 at 5:55 pm · @ReplyReply to this comment ·
    • Kev C
      Kev C

      He has a good case because these are known side-effects of the drug Requip (ropinirole).

      http://www.ncbi.nlm.nih.gov/pubmed/19339647

      Jan 31, 2011 at 9:15 pm · @ReplyReply to this comment ·
    • greenmanTN
      greenmanTN

      @Kev C: Very interesting! Hypersexuality might be a side effect but presumably the homosexual component of his “acting out” was part of his sexual makeup to begin with. It could be argued, I guess, that gay men are much more available than women (other than prostitutes) to satisfy hypersexual urges with so he was driven to men as sexual partners.

      Jan 31, 2011 at 9:45 pm · @ReplyReply to this comment ·
    • Kev C
      Kev C

      It can be argued if the drug turns some “gay” but obsessively hypersexual like Bonobo chimps. Bisexual or omnisexual sex-crazed super sluts (non-scientific term).

      Jan 31, 2011 at 10:04 pm · @ReplyReply to this comment ·
    • Elias Meeks
      Elias Meeks

      Not so fast with the schadenfreude! Both Requip and its nasty cousin Mirapex have a long trail of victims who got their psychological insides turned outside by that stuff and I happen to be one of them. It is true that if a person on those particular Dopamine Agonists acts out in a certain way that the tendency to do so was probably already there to begin with. This is probably why after taking the stuff for more than 6 months I ended up out of the closet and eventually divorced. The body’s naturally-produced Dopamine makes the body feel good under stress. Any distance-runner can describe the “high” it gives them during marathons. At the same time, if you ratchet up your Dopamine levels several notches with a pharmaceutical additive, pretty soon you are feeling good about everything you do and doing it without fear or guilt! Sex and gambling benders by Requip-medicated Parkinson’s patients are just a couple of examples of the bizarre behavioral side-effects associated with the drug.

      Still, the commenter who suggested making communion wafers out of the stuff has a valid point: after observing my erratic behavioral response to Requip over time a friend finally dubbed it “the cure for Christianity.”

      Jan 31, 2011 at 10:37 pm · @ReplyReply to this comment ·
    • thematics
      thematics

      I’ve also seen people on dopamine agonists engage in wild shopping spreees totaling many many thousands of dollars they could ill afford. Sometimes they are wronly labeled as bipolar (manic depressive) until it’s clear what class of drugs they’re on. ~~That’s why you should carry a list of your meds in your wallet/purse/totebag, etc.~~

      Becoming hypersexual due to meds doesn’t change one’s sexual orientation (that I’ve heard of, at least) so I’d very much suspect the French guy had same-sex attraction prior to starting on the drugs. Now, he’ll be marching in the Paris Pride shaking his bonbon with the best of them!

      Jan 31, 2011 at 11:49 pm · @ReplyReply to this comment ·
    • Robbie K
      Robbie K

      What about us who are gay internet sex addicts now..I say damn that vitamin C.

      Feb 1, 2011 at 12:26 am · @ReplyReply to this comment ·

    Add your Comment

    Queerty now requires you to log in to comment

    Please log in to add your comment.

    Need an account? Register It's free and easy.

  • POPULAR ON QUEERTY

    FOLLOW US
     



    GET QUEERTY'S DAILY NEWSLETTER


    FROM AROUND THE WEB

    Copyright 2014 Queerty, Inc.
    Follow Queerty at Queerty.com, twitter.com/queerty and facebook.com/queerty.